Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 14, 2025, 1:54 AM CDT for 12 counties in Texas. It took effect at May 14, 2025, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2025, 1:54 AM CDT (06:54 UTC)
- In effect from
- May 14, 2025, 1:00 PM CDT
- Expired
- May 14, 2025, 7:10 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4140 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS74 KLUB 140654 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 154 AM CDT Wed May 14 2025 TXZ021>023-027>029-033>035-039>041-150200- /O.NEW.KLUB.WI.Y.0009.250514T1800Z-250515T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Littlefield, Whiteface, Morton, Tulia, Dimmitt, Hart, Levelland, Slaton, Amherst, Denver City, Wolfforth, Sundown, Muleshoe, Hale Center, Bovina, Lubbock, Olton, Tahoka, Plains, Happy, New Home, Brownfield, Friona, Plainview, ODonnell, Wellman, Farwell, and Meadow 154 AM CDT Wed May 14 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The South Plains and far southwest Texas Panhandle. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Patchy blowing dust may lead to periods of reduced visibilities on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ AP
1 follow-up statement
461 WWUS74 KLUB 150010 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 710 PM CDT Wed May 14 2025 TXZ021>023-027>029-033>035-039>041-150115- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-250515T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Amherst, Morton, Denver City, Olton, Hale Center, Levelland, Brownfield, New Home, Happy, Tahoka, Lubbock, Hart, Plainview, Whiteface, Plains, Wolfforth, Friona, Slaton, Tulia, Littlefield, Bovina, Farwell, Meadow, Muleshoe, Sundown, Wellman, Dimmitt, and ODonnell 710 PM CDT Wed May 14 2025 ...WIND ADVISORY IS CANCELLED... Widespread winds sustained at 30 mph or greater are no longer expected, therefore the Wind Advisory has been cancelled. $$ MCZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 14, 12:22 AM CDT, 1 hour 32 minutes earlier. Its key messages:
- Breezy to low end windy conditions are expected Wednesday afternoon with hot temperatures near record breaking territory once again.
- Above normal temperatures will persist Thursday through the weekend, but with highs remaining well below record values.
- Dry weather is likely to continue through at least the first half of the weekend, with low storm chances possible off the Caprock by early next week.
Area forecast discussion, May 14, 12:22 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1222 AM CDT Wed May 14 2025 ...New AVIATION... .KEY MESSAGES... - Breezy to low end windy conditions are expected Wednesday afternoon with hot temperatures near record breaking territory once again. - Above normal temperatures will persist Thursday through the weekend, but with highs remaining well below record values. - Dry weather is likely to continue through at least the first half of the weekend, with low storm chances possible off the Caprock by early next week. && .SHORT TERM... (This evening through Wednesday) Issued at 239 PM CDT Tue May 13 2025 Temperatures are beginning to warm up this afternoon as lee surface troughing digging into portions of the Texas Panhandle influences breezy southwest wind speeds this afternoon. Current Max Ts as of 1 PM CDT have reached the low 90s for most of the area via WTM stations. With mostly sunny skies and breezy southwest winds continuing through peak heating hours we expect temperatures this afternoon to reach the mid to upper 90s and lower 100s. Gearing into the overnight period, southerly winds are expected to remain elevated around 15 mph which will likely limit radiational cooling overnight with warmer overnight lows expected in the upper 50s to upper 60s. A similar day is expected on Wednesday as today with the lee surface low tracking into portions of the Southern Plains through the early afternoon. This will influence generally westerly surface winds across the area, with forecast soundings depicting a very well mixed boundary layer in combination with the H7 and H8 wind maxima parked overhead, suggest winds will become breezy to low-end windy tomorrow afternoon around 15 to 30 mph with gusts to 35 mph. Additionally, these breezy wind speeds and mostly clear skies will lead to yet another day of very warm temperatures in the upper 80s to mid 90s across the Caprock. While areas off the Caprock see highs in the mid 90s to lower 100s, which puts CDS in the hot seat for another potentially record breaking day with the current record of 100 degrees (set in 2022) and the forecast high tomorrow of 99 degrees. Smashing a record at LBB tomorrow does not look as likely, but it is not out of the question, with tomorrows forecasted high of 96 degrees and the current record (set in 1996) of 100 degrees. && .LONG TERM... (Wednesday night through next Monday) Issued at 239 PM CDT Tue May 13 2025 By late in the week, flow aloft will turn more southwesterly as mid/upper level ridging shifts to our east downstream of a series of upper shortwave troughs lifting northeastward over the central and northern Great Plains states. Although these disturbances will remain well to our north with dry conditions continuing locally, this will bring us a break from the record-challenging temperatures with highs Thursday mainly in the 80s across the region. However, temperatures will gradually warm back to values well above average Friday into the weekend, with highs Friday through Monday ranging from the mid/upper 80s over our NW zones to the mid 90s across the SE Rolling Plains. Although these highs are generally around 10 degrees above normal for mid May, at this time it appears that highs will remain well below record values this weekend at both Lubbock and Childress. Overall, models continue to point to broadly cyclonic flow persisting over the western CONUS throughout the rest of the extended forecast period. Model consensus favors embedded shortwave troughs approaching late Friday and again Sunday into early next week. Depending on how far south these features dig before lifting northeastward, storm chances may return to portions of the region by late in the weekend. However, given a general lack of quality low level moisture return, chances for precipitation this weekend into early next week still appear to be confined to the far eastern Rolling Plains with a dry forecast favored for the large majority of our forecast area. && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Wed May 14 2025 An area of blowing dust that was picked up across southern New Mexico earlier will result in visibility ranging from 2 to 6 miles on the Caprock through the early morning hours. Meanwhile low level wind shear has developed off the deck across the area and will keep that mention going in the TAFs. These stronger winds aloft will mix to the surface fairly early in the day today with gusty west to southwest winds persisting through most/all of the remainder of the TAF period. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....30 AVIATION...07
Hazardous weather outlook, May 13, 9:11 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 911 PM CDT Tue May 13 2025 TXZ021>044-150215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 911 PM CDT Tue May 13 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Sustained westerly winds near 30 mph are possible on the Caprock Wednesday afternoon. Record breaking heat will be possible once again on Wednesday with highs in the mid to upper 90s and lower triple digits. Low chances for thunderstorms may return to areas off the Caprock Saturday through Monday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.